Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 182, NWS Louisville, KY

December 21, 20135 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Dec 21, 2013, 8:36 PM CST for 5 counties in Kentucky. It was in force for 39 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 21, 2013, 8:36 PM CST (02:36 UTC)
Expired
Dec 21, 2013, 9:15 PM CST
In force
39 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, KY, Edmonson County, KY, Logan County, KY, Simpson County, KY, Warren County, KY

The radar

The Ft Campbell radar (KHPX), 70 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 21, 8:55 PM CSTTSTM WND DMGAdairville, KYDAMAGE TO SIGNS AND PORCHES
Dec 21, 9:10 PM CSTTSTM WND DMGFranklin, KYTREES REPORTED DOWN WITH ONE BLOCKING GOLD CITY ROAD. STORE FRONT WINDOW BUSTED OUT ON MAIN STREET ALONG WITH POWER OUTAGES. TIME ESTIMATED FROM RADAR.
Dec 21, 9:10 PM CSTTSTM WND GST 634 Sw Franklin, KYSIMPSON COUNTY MESONET REPORTED 62.5 MPH GUST
Dec 21, 9:14 PM CSTTSTM WND GST 673 Ese Roundhill, KYREPORT RECEIVED VIA FACEBOOK OF 67 MPH WIND GUST IN WESTERN EDMONSON COUNTY
Dec 21, 9:16 PM CSTTSTM WND GST 62Bowling Green, KYBWG ASOS REPORTED 54 KNOT WIND GUST. POWER OUTAGES REPORTED IN THE AREA.
Dec 21, 9:18 PM CSTTSTM WND DMGFranklin, KYTREES REPORTED DOWN WITH ONE BLOCKING GOLD CITY ROAD. STORE FRONT WINDOW BUSTED OUT ON MAIN STREET ALONG WITH POWER OUTAGES.
Dec 21, 9:20 PM CSTTSTM WND GST 604 E Bowling Green, KYONE OF THE WARREN COUNTY MESONETS REPORTED 60.2 MPH WIND GUST
Dec 21, 9:24 PM CSTTSTM WND DMGSmiths Grove, KYMINOR DAMAGE TO OUTBUILDINGS
Dec 21, 9:25 PM CSTTSTM WND DMGSmiths Grove, KYLARGE TREE LIMBS REPORTED DOWN AS WELL AS MINOR DAMAGE TO OUT BUILDINGS
Dec 21, 9:25 PM CSTTSTM WND GST 59Bowling Green, KYSPOTTER REPORTED PEAK GUST OF 59 MPH ON SCOTTSVILLE ROAD. ALSO REPORTED LOTS OF TREES AND POWER LINES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 21, 4:49 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2013-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 417 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2013-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 587 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
417 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
587 m²/s²
0-3 km storm-relative helicity
694 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

242 
WUUS53 KLMK 220236
SVRLMK
KYC031-061-141-213-227-220315-
/O.NEW.KLMK.SV.W.0182.131222T0236Z-131222T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
836 PM CST SAT DEC 21 2013

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 915 PM CST

* AT 832 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE   
EXTENDING FROM 8 MILES EAST OF CENTRAL CITY TO TO 12 MILES SOUTHEAST 
OF GUTHRIE...AND MOVING EAST AT 60 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BOWLING GREEN...RUSSELLVILLE...MORGANTOWN...FRANKLIN...MEMPHIS
  JUNCTION...CRESTMOOR...DELAFIELD...THREE SPRINGS...GREENWOOD...
  MOUNT VICTOR...PLUM SPRINGS...BROWNSVILLE...DANBY...BEECHLAND...
  ROCHESTER...LOST CITY...HARRELDSVILLE...HUNTSVILLE...COOPERSTOWN
  AND HARPER CROSSROADS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. IT IS BEST TO MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. 

&&

LAT...LON 3665 8659 3665 8707 3706 8706 3709 8690
      3715 8693 3721 8691 3725 8687 3732 8646
      3732 8614 3728 8610 3715 8605 3709 8607
      3684 8631 3677 8641 3673 8641 3665 8649
      3663 8657
TIME...MOT...LOC 0235Z 272DEG 50KT 3729 8693 3705 8695
          3655 8694

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$
JDG
2 follow-up statements
487 
WWUS53 KLMK 220301
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 PM EST SAT DEC 21 2013

KYC031-061-141-213-227-220315-
/O.CON.KLMK.SV.W.0182.000000T0000Z-131222T0315Z/
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-EDMONSON KY-
901 PM CST SAT DEC 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EDMONSON...
BUTLER...WARREN...SIMPSON AND LOGAN COUNTIES UNTIL 915 PM CST...

AT 900 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES EAST OF MORGANTOWN TO 6 MILES NORTHWEST OF
MEMPHIS JUNCTION TO 8 MILES NORTH OF CROSS PLAINS...AND MOVING EAST
AT 55 MPH.

HAZARD...70 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
         HOMES...ROOFS AND OUTBUILDINGS.

LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...MEMPHIS JUNCTION...FRANKLIN...CRESTMOOR...
DELAFIELD...THREE SPRINGS...GREENWOOD...MOUNT VICTOR...PLUM
SPRINGS...BROWNSVILLE...BARREN RIVER...BLUE LEVEL...BIG REEDY...
ROCKFIELD...GREENCASTLE...ROUNDHILL...RICHARDSVILLE...SCHWEIZER...
REEDYVILLE AND SALMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3665 8659 3665 8707 3706 8706 3709 8690
      3715 8693 3721 8691 3725 8687 3732 8646
      3732 8614 3728 8610 3715 8605 3709 8607
      3684 8631 3677 8641 3673 8641 3665 8649
      3663 8657
TIME...MOT...LOC 0301Z 272DEG 50KT 3727 8647 3698 8658
          3665 8671

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH

$$

MJ
070 
WWUS53 KLMK 220314
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1014 PM EST SAT DEC 21 2013

KYC031-061-141-213-227-220323-
/O.EXP.KLMK.SV.W.0182.000000T0000Z-131222T0315Z/
LOGAN KY-SIMPSON KY-WARREN KY-BUTLER KY-EDMONSON KY-
914 PM CST SAT DEC 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR EDMONSON...BUTLER...WARREN...
SIMPSON AND LOGAN COUNTIES WILL EXPIRE AT 1015 PM EST/915 PM CST/...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED INTO EASTERN 
WARREN AND SIMPSON COUNTIES AND IS CONTINUING EAST. A NEW SEVERE 
THUNDERSTORM WARNING HAS BEEN ISSUED DOWNSTREAM.

HEAVY RAINFALL WILL CONTINUE TO BE A CONCERN OVERNIGHT ALONG WITH 
GUSTY WINDS.  UP TO AN ADDITIONAL INCH OR TWO OF RAINFALL IS 
POSSIBLE OVERNIGHT WHICH MAY RESULT IN LOCAL HYDROLOGIC ISSUES.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

LAT...LON 3665 8659 3665 8707 3706 8706 3709 8690
      3715 8693 3721 8691 3725 8687 3732 8646
      3732 8614 3728 8610 3715 8605 3709 8607
      3684 8631 3677 8641 3673 8641 3665 8649
      3663 8657
TIME...MOT...LOC 0313Z 272DEG 50KT 3727 8631 3699 8642
          3666 8655

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 5:17 PM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Dec 21, 5:17 PM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
617 PM EST Sat Dec 21 2013

...Mesoscale Forecast Update...
Issued at 615 PM EST Sat Dec 21 2013

Convective line finally getting organized to our west, from far
southern Illinois southward into far western Tennessee. Tornado
Watch has been issued for our counties roughly along and west of the
I-65 corridor. Main threat will be damaging winds anywhere that we
get enough instability to tap into the strong low-level jet. (60-70
kt at 850mb)

With temps in the upper 60s across most of these areas, it looks
like we should be able to realize just a small bit of surface-based
instability just ahead of the line as it moves east. Southern
Indiana is even in the process of destabilizing, as temps at HNB
have jumped from 52F to 57F in just 20 minutes. Dubois County and
the Hoosier National Forest should be under the gun by 00-01Z, with
the threat increasing in our westernmost Kentucky counties 01-02Z.

.SHORT TERM (Now through Sunday Night)...
Issued at 310 PM EST Sat Dec 21 2013

...THREAT FOR HEAVY RAINFALL...STRONG TO SEVERE THUNDERSTORMS...AND
GUSTY SYNOPTIC WINDS CONTINUES TONIGHT...

The area of low pressure this afternoon stretches across Arkansas
with a cold front trailing down into southeastern Texas and a
quasi-stationary boundary draped across southern Indiana. Portions
of our far northern tier of counties have been on the cold side of
this boundary. However, it has shifted to the north just a bit this
afternoon. Temperatures across the warm sector have warmed into the
mid to upper 60s with dewpoints in the lower 60s.

Precipitation this afternoon has become more scattered in nature
with the band of widespread rain lifting to the north as expected.
As the low pressure system rides northeast just north of the Ohio
River tonight the precipitation ahead of the cold front is expected
to evolve into a line of strong to severe thunderstorms. The models
are having a hard time pinpointing the timing with this system. The
mesoscale models (NMM/ARW) seem to have the best handle on it (and
bring it through the fastest), bringing the system through the
forecast area between 02-08Z tonight. Instability ahead of this line
will be a bit in question. South central Kentucky is most likely to
become unstable ahead of this line with the models depicting
anywhere from 100-600 J/kg CAPE. Damaging winds will be the greatest
threat as winds 2 kft above the surface are forecast to increase to
50-60 knots. However, isolated tornadoes may spin up along the line
as well. Further north along the Ohio River, in southern IN, and
into the Bluegrass region of Kentucky there is even more question
about instability. There may be a slight risk for severe
thunderstorms further north, but the better chance will be across
the southern half of the forecast area. Ahead of the line of storms
winds are still expected to be quite gusty, so will leave the Wind
Advisory in place. Gusts to 40 mph will be possible outside of any
thunderstorms.

The heavy rainfall continues to be a concern as well, primarily
across southern Indiana. Up to two inches of rain has fallen along
and north of the Ohio River already today, with 1 to locally 3
inches more expected. Some ponding of water in low lying areas and
flood prone spots will be possible tonight. Additionally, all the
water will lead to some flooding on area rivers into next week.

Beyond tonight, some light showers may develop again tomorrow into
tomorrow night along a reinforcing cold front moving through the
area tomorrow. However, these are not expected to be significant
enough to exacerbate any flooding.

.LONG TERM (Monday through Saturday)...
Issued at 315 PM EST Sat Dec 21 2013

Deep upper trof will be the main player Monday into Tuesday. Cold
northerly low-level flow will bring a decent moisture plume south
off of Lake Michigan. Forecast soundings indicate that the moisture
will be too shallow to support any snow showers, but there is enough
QPF showing up to warrant a slight chance for rain showers in the
Bluegrass and the higher terrain just to the south and east.

Upper trof axis swings through Monday night, with an Arctic surface
high building in from the mid-Mississippi Valley behind it. Went
below guidance for Monday's highs due to cloud cover, but above
guidance Monday night as winds will stay up enough to keep temps
from bottoming out. Tuesday and Tuesday night will be the coldest as
the high moves across the Ohio Valley, with highs stuck in the 20s
and lows in the teens across most of the area.

The remainder of the week looks quiet as we remain under progressive
zonal flow. A weak cold front on Thursday will reinforce the chilly
air mass, but this system will be moisture-starved and the stronger
forcing will pass to our north. Will go with a slight chance, and
keep it rain or snow for now. Temps will run near or just below
climo for the latter half of the week.

&&

.AVIATION (00Z TAF Update)...
Updated at 602 PM EST Sat Dec 21 2013

Not much change in the thinking from earlier.  A squall line is
still expected to develop ahead of a strong front stretched out
along the lower Mississippi and lower Ohio valleys.  The line should
come through the BWG and SDF regions sometime around midnight (the
squall line has not yet developed, so this is still an entirely
forecast event as opposed to simply timing something in that has
already formed).  LEX should receive the worst storms during the wee
hours of the morning.  As with any strong storms, winds will be
strong and chaotic with rapidly varying ceilings and visibilities.

Behind the storms showers will continue for several more hours.
Will cautiously bring in low-end VFR conditions behind the squall
line, but that may be too optimistic.

Low clouds are then expected to come back in Sunday morning,
especially at SDF.

Gusty south winds this evening will become gusty WSW winds behind
the storms, and will eventually make it to northwesterly by Sunday
evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH through Sunday afternoon FOR KYZ023>034-038-061.

     WIND ADVISORY until 4 AM EST /3 AM CST/ Sunday FOR KYZ024>043-
     045>049-053>057-061>067-070>078-081-082.

IN...FLOOD WATCH through Sunday afternoon FOR INZ076>079-083-084-
     089>092.

     WIND ADVISORY until 4 AM EST Sunday FOR INZ078-079-090>092.

&&

Mesoscale......RAS
Short Term.....EER
Long Term......RAS
Aviation.......13
Hazardous weather outlook, Dec 21, 2:53 PM CST, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
353 PM EST SAT DEC 21 2013

KYZ035>037-039>043-045>049-053>057-062>067-070>078-081-082-222100-
FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-
BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-
JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-GARRARD KY-
MADISON KY-EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-
LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-
MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA...
LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE...
BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KENTUCKY.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY THIS EVENING
INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING WINDS AND
HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE STORMS...BUT AN
ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR
40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-090>092-KYZ024>034-038-061-222100-
SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-SPENCER KY-BUTLER KY-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...TAYLORSVILLE...MORGANTOWN
353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST /3 AM CST/ SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT...ESPECIALLY ACROSS
SOUTHERN INDIANA. AN ADDITIONAL ONE TO LOCALLY THREE INCHES OF
RAIN IS POSSIBLE ON TOP OF THE ONE TO TWO INCHES THAT HAS ALREADY
FALLEN. STAY UP TO DATE OF THE LATEST FORECASTS AS THIS RAINFALL
COULD PRODUCE LOCAL FLOODING...RAPID SMALL STREAM AND CREEK
RISES...AND EVENTUAL LARGER RIVER RISES.

IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION EARLY
THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS. DAMAGING
WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH THESE
STORMS...BUT AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE.

EVEN OUTSIDE OF ANY SHOWERS AND STORMS...STRONG SOUTHERLY WINDS ARE
EXPECTED THIS AFTERNOON AND TONIGHT...WITH GUSTS NEAR
40 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER TONIGHT TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-KYZ023-222100-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-HANCOCK KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...MARENGO...
TELL CITY...HAWESVILLE
353 PM EST SAT DEC 21 2013 /253 PM CST SAT DEC 21 2013/

...FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA.

.DAY ONE...TONIGHT.

HEAVY RAINFALL IS EXPECTED TO CONTINUE TONIGHT. AN ADDITIONAL ONE
TO LOCALLY THREE INCHES OF RAIN IS POSSIBLE ON TOP OF THE ONE TO
TWO INCHES THAT HAS ALREADY FALLEN. STAY UP TO DATE OF THE LATEST
FORECASTS AS THIS RAINFALL COULD PRODUCE LOCAL FLOODING...RAPID
SMALL STREAM AND CREEK RISES...AND EVENTUAL LARGER RIVER RISES.

IN ADDITION...A LINE OF THUNDERSTORMS WILL IMPACT THE REGION
EARLY THIS EVENING INTO THE FIRST PART OF THE OVERNIGHT HOURS.
DAMAGING WINDS AND HEAVY RAINFALL WILL BE THE MAIN THREATS WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY FLOODING OR SEVERE WEATHER
TONIGHT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER/RAS

In the hours before

Special weather statement, Dec 21, 8:10 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
910 PM EST SAT DEC 21 2013

INZ079-090-092-KYZ024-025-027>034-220240-
BRECKINRIDGE KY-BULLITT KY-CLARK IN-GRAYSON KY-HARDIN KY-HARRISON
IN-HENRY KY-JEFFERSON KY-JEFFERSON IN-MEADE KY-OLDHAM KY-SHELBY
KY-TRIMBLE KY-
910 PM EST SAT DEC 21 2013

...VERY STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL
RAIN...AND 40 MPH WINDS...

AT 805 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
VERNON TO 6 MILES WEST OF LA GRANGE TO 17 MILES WEST OF
LEITCHFIELD...AND MOVING NORTHEAST AT 85 MPH.

OCCASIONAL LIGHTNING...TORRENTIAL RAIN REDUCING VISIBILITIES...AND
GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THESE STORMS.

  MAINLY RURAL AREAS OF BULLITT...HARDIN...JEFFERSON...NORTHEASTERN
  CLARK...NORTHERN GRAYSON...NORTHWESTERN SHELBY...OLDHAM...
  SOUTHEASTERN BRECKINRIDGE...SOUTHEASTERN HARRISON...SOUTHEASTERN
  MEADE...TRIMBLE AND WESTERN HENRY COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS. EXPECT PONDING
OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON
THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3869 8519 3874 8526 3873 8532 3859 8521
      3860 8508 3856 8502 3799 8554 3747 8614
      3747 8664 3751 8665 3840 8551 3892 8552
      3892 8521
TIME...MOT...LOC 0209Z 231DEG 75KT 3897 8541 3847 8540
          3761 8651

JBS
Local storm report, Dec 21, 8:12 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 PM     TSTM WND GST     3 E BLOCHER             38.72N  85.59W
12/21/2013  E55 MPH          JEFFERSON          IN   BROADCAST MEDIA

            MEDIA REPORTS 55 MPH GUST NEAR THE SCOTT-JEFFERSON
            COUNTY LINE

&&

EVENT NUMBER LMK1300652

LG
Local storm report, Dec 21, 8:14 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
914 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND GST     ST. MATTHEWS            38.25N  85.64W
12/21/2013  M55 MPH          JEFFERSON          KY   TRAINED SPOTTER

            SPOTTER REPORTS MEASURED 55 MPH GUST NEAR I-64 AND
            CANNONS LANE

&&

EVENT NUMBER LMK1300653

LG
Special weather statement, Dec 21, 8:17 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
817 PM CST SAT DEC 21 2013

KYZ023-024-026-061-070-220300-
BRECKINRIDGE KY-BUTLER KY-HANCOCK KY-LOGAN KY-OHIO KY-
817 PM CST SAT DEC 21 2013

...STRONG THUNDERSTORM WITH HEAVY RAIN...AND 40 MPH WINDS...

AT 814 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CENTRAL CITY...AND MOVING NORTHEAST AT 65
MPH.

HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HARTFORD...
  HARDINSBURG...
  MCHENRY AND BEAVER DAM...
  SANDEFUR CROSSING AND HORTON...
  JINGO AND SUNNYDALE...
  SULPHUR SPRINGS AND DUNDEE...

THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 75 AND 77.

THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 34
AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3738 8710 3749 8713 3764 8695 3767 8683
      3784 8686 3783 8690 3792 8684 3788 8666
      3784 8665 3787 8660 3787 8623 3755 8661
      3755 8667 3748 8664 3667 8706 3706 8706
      3709 8690 3722 8691 3736 8703 3733 8714
TIME...MOT...LOC 0217Z 222DEG 48KT 3734 8701

JDG
Local storm report, Dec 21, 8:23 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
923 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND DMG     ST. MATTHEWS            38.25N  85.64W
12/21/2013                   JEFFERSON          KY   LAW ENFORCEMENT

            TREE REPORTED DOWN BY METROSAFE NEAR CANNONS LANE AND
            PEE WEE REESE ROAD

&&

EVENT NUMBER LMK1300654

LG
Local storm report, Dec 21, 8:32 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EST SAT DEC 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     2 NNW OKOLONA           38.16N  85.70W
12/21/2013                   JEFFERSON          KY   AMATEUR RADIO

            REPORT OF TREES DOWN ON PRESTON HWY NEAR BENNETT LANE

&&

EVENT NUMBER LMK1300655

LG

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 6:24 PM CSTSpecial Weather StatementLMKHancock, Ohio41 min
Dec 21, 6:36 PM CSTSevere Thunderstorm WarningLMKHancock, Ohio29 min
Dec 21, 7:00 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Hancock, Meade, Ohio30 min
Dec 21, 7:25 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hardin, Meade, Ohio35 min
Dec 21, 7:40 PM CSTSevere Thunderstorm WarningLMKBreckinridge, Bullitt, Grayson, Hardin, Jefferson, Meade and 2 more30 min
Dec 21, 8:00 PM CSTFlash Flood WarningLMKBreckinridge, Hancock, Meade, Ohio4 hr
Dec 21, 8:10 PM CSTSpecial Weather StatementLMKBullitt, Hardin, Henry, Jefferson, Oldham, Trimble30 min
Dec 21, 8:17 PM CSTSpecial Weather StatementLMKBreckinridge, Hancock, Ohio43 min
Dec 21, 8:23 PM CSTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby, Trimble32 min
Dec 21, 8:46 PM CSTFlash Flood WarningLMKJefferson, Oldham4 hr
Dec 21, 8:51 PM CSTSpecial Weather StatementLMKBreckinridge, Grayson, Hardin, Meade44 min
Dec 21, 9:01 PM CSTAreal Flood AdvisoryLMKButler, Logan3 hr
Dec 21, 9:11 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Edmonson, Grayson, Green, Hart and 3 more29 min
Dec 21, 9:12 PM CSTSpecial Weather StatementLMKBullitt, Hardin, Jefferson, Larue, Oldham43 min
Dec 21, 9:24 PM CSTSevere Thunderstorm WarningLMKBullitt, Grayson, Hardin, Hart, Henry, Jefferson and 7 more31 min
Dec 21, 9:36 PM CSTSevere Thunderstorm WarningLMKAllen, Barren, Green, Hart, Metcalfe, Monroe and 1 more29 min
Dec 21, 9:49 PM CSTSevere Thunderstorm WarningLMKAnderson, Boyle, Franklin, Harrison, Henry, Larue and 9 more31 min
Dec 21, 9:53 PM CSTTornado WarningLMKGreen, Hart, Taylor22 min
Dec 21, 9:58 PM CSTFlash Flood WarningLMKHenry, Trimble5 hr
Dec 21, 10:03 PM CSTSevere Thunderstorm WarningLMKAdair, Allen, Barren, Casey, Cumberland, Green and 4 more42 min
Dec 21, 10:04 PM CSTAreal Flood AdvisoryLMKEdmonson, Grayson, Hardin, Hart, Larue3 hr
Dec 21, 10:15 PM CSTSevere Thunderstorm WarningLMKAnderson, Bourbon, Boyle, Casey, Fayette, Franklin and 10 more30 min
Dec 21, 10:29 PM CSTSevere Thunderstorm WarningLMKCasey, Clinton, Cumberland, Lincoln, Russell31 min
Dec 21, 10:34 PM CSTSevere Thunderstorm WarningLMKBourbon, Boyle, Casey, Clark, Fayette, Garrard and 5 more41 min
Dec 21, 10:46 PM CSTTornado WarningLMKBoyle, Clark, Garrard, Jessamine, Madison19 min
Dec 21, 10:48 PM CSTFlash Flood WarningLMKGrayson3 hr
Dec 21, 10:57 PM CSTFlash Flood WarningLMKHardin, Larue4 hr
Dec 21, 10:59 PM CSTSevere Thunderstorm WarningLMKClinton, Russell21 min
Dec 21, 11:10 PM CSTSevere Thunderstorm WarningLMKClark, Garrard, Madison20 min
Dec 21, 11:18 PM CSTAreal Flood AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 28 more3 hr
Dec 21, 11:52 PM CSTRiver Flood WarningLMKOhio56 hr
Dec 22, 12:03 AM CSTAreal Flood WarningLMKBreckinridge, Hancock, Meade, Ohio9 hr
Dec 22, 12:45 AM CSTAreal Flood WarningLMKJefferson, Oldham9 hr
Dec 22, 1:39 AM CSTAreal Flood WarningLMKGrayson7 hr
Dec 22, 2:24 AM CSTAreal Flood AdvisoryLMKAdair, Allen, Barren, Bullitt, Cumberland, Edmonson and 12 more4 hr
Dec 22, 2:27 AM CSTAreal Flood AdvisoryLMKAnderson, Bourbon, Boyle, Casey, Clark, Clinton and 12 more5 hr
Dec 22, 2:55 AM CSTAreal Flood AdvisoryLMKHardin, Larue4 hr
Dec 22, 2:57 AM CSTAreal Flood WarningLMKHenry, Trimble6 hr
Dec 22, 8:51 AM CSTRiver Flood WarningLMKBourbon14 hr
Dec 22, 9:18 AM CSTAreal Flood AdvisoryLMKHancock, Ohio4 hr
Dec 22, 9:52 AM CSTRiver Flood WarningLMKButler, Warren4 days
Dec 22, 9:52 AM CSTRiver Flood WarningLMKButler, Muhlenberg, Ohio47 hr
Dec 22, 10:03 AM CSTRiver Flood WarningLMKHardin, Nelson50 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.